Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 59, NWS Omaha, NE

June 22, 2021Jefferson County, Saline County, Seward County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2021, 9:18 PM CDT for Jefferson County, Saline County, Seward County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2021, 9:18 PM CDT (02:18 UTC)
Expired
Jun 22, 2021, 9:44 PM CDT
In force
26 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Jefferson County, NE, Saline County, NE, Seward County, NE

The radar

The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:18 PM CDTHAIL 1.253 W Friend, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

106 
WUUS53 KOAX 230218
SVROAX
NEC095-151-159-230300-
/O.NEW.KOAX.SV.W.0059.210623T0218Z-210623T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
918 PM CDT Tue Jun 22 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  South central Seward County in southeastern Nebraska...
  North central Jefferson County in southeastern Nebraska...
  Saline County in southeastern Nebraska...

* Until 1000 PM CDT.

* At 918 PM CDT, a severe thunderstorm was located over Friend, or 20
  miles southeast of York, moving southeast at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Western around 950 PM CDT.

Other locations impacted by this severe thunderstorm include Swan
Creek Reservoir Number 2, Swanton, 11 Miles West Of Wilber, Tobias,
Willard Meyer Recreation Area and Swan Creek Wildlife Management
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Omaha.

&&

LAT...LON 4046 9737 4069 9737 4075 9720 4035 9693
      4034 9735
TIME...MOT...LOC 0218Z 334DEG 32KT 4064 9734 

HAIL...1.50IN
WIND...60MPH
 
$$

DEE
3 follow-up statements
885 
WWUS53 KOAX 230226
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
926 PM CDT Tue Jun 22 2021

NEC095-151-159-230300-
/O.CON.KOAX.SV.W.0059.000000T0000Z-210623T0300Z/
Seward NE-Jefferson NE-Saline NE-
926 PM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTH CENTRAL SEWARD...NORTH CENTRAL JEFFERSON AND SALINE
COUNTIES...

At 926 PM CDT, a severe thunderstorm was located near Friend, or 24
miles southeast of York, moving southeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Western around 950 PM CDT.

Other locations impacted by this severe thunderstorm include Swan
Creek Reservoir Number 2, Swanton, 11 Miles West Of Wilber, Tobias,
Willard Meyer Recreation Area and Swan Creek Wildlife Management
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4046 9737 4069 9737 4075 9720 4035 9693
      4034 9735
TIME...MOT...LOC 0226Z 334DEG 30KT 4059 9731 

HAIL...1.50IN
WIND...60MPH
 
$$

DEE
744 
WWUS53 KOAX 230236
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
936 PM CDT Tue Jun 22 2021

NEC159-230245-
/O.CAN.KOAX.SV.W.0059.000000T0000Z-210623T0300Z/
Seward NE-
936 PM CDT Tue Jun 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SEWARD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4046 9737 4067 9736 4069 9720 4035 9693
      4034 9735
TIME...MOT...LOC 0235Z 336DEG 31KT 4051 9728 

$$

NEC095-151-230300-
/O.CON.KOAX.SV.W.0059.000000T0000Z-210623T0300Z/
Jefferson NE-Saline NE-
936 PM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTH CENTRAL JEFFERSON AND SALINE COUNTIES...

At 935 PM CDT, a severe thunderstorm was located 5 miles east of
Milligan, or 29 miles southeast of York, moving southeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Western around 950 PM CDT.

Other locations impacted by this severe thunderstorm include Swan
Creek Reservoir Number 2, Swanton, 11 Miles West Of Wilber, Tobias,
Willard Meyer Recreation Area and Swan Creek Wildlife Management
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4046 9737 4067 9736 4069 9720 4035 9693
      4034 9735
TIME...MOT...LOC 0235Z 336DEG 31KT 4051 9728 

HAIL...1.50IN
WIND...60MPH
 
$$

DEE
234 
WWUS53 KOAX 230244
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
944 PM CDT Tue Jun 22 2021

NEC095-151-230254-
/O.CAN.KOAX.SV.W.0059.000000T0000Z-210623T0300Z/
Jefferson NE-Saline NE-
944 PM CDT Tue Jun 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON AND
SALINE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

LAT...LON 4046 9737 4067 9736 4069 9720 4035 9693
      4034 9735
TIME...MOT...LOC 0242Z 334DEG 32KT 4043 9723 

$$

DEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:23 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 22, 6:23 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
623 PM CDT Tue Jun 22 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 333 PM CDT Tue Jun 22 2021

Tonight...

We still anticipate the chance for one or two strong storms this
afternoon/evening across portions of northeast Nebraska capable of
large hail and locally damaging wind.

The region remains under fast northwesterly flow both in the mid and
upper levels with the nose of a 300mb jet streak approaching
northeastern Nebraska this afternoon. In the mid-levels, CAMs
continue to indicate some moist advection spreading eastward this
afternoon. At the surface, a weak low continues to try to develop
across north-central Nebraska with a very subtle surface boundary
extending eastward across northeast Nebraska where we would
expect surface dewpoints to pool somewhat. We are really lacking
the moisture with current surface dewpoints only in the upper 50s
to low 60s in that region. We are also missing a plume of steep
mid-level lapse rates but with enough heating this afternoon, we
should be able to spawn a few strong storms before dark which
should drive southeastward before fizzling out once we lose the
daytime heating. These few storms could be capable of large hail
and locally damaging wind gusts.

Wednesday and Wednesday night...

Upper level heights will build overhead during the day with
temperatures on the rise across the region. High temperatures across
our far northern counties along the SD border may reach 100 with
highs in the 90s across much of the area. Convection is forecast to
develop over the High Plains Wednesday evening and spread
eastward into eastern Nebraska aided by a strengthening low-level
jet.

Thursday and Thursday night...

MCS activity aided by the nose of a veered nocturnal low-level jet
may still be rolling through the southeastern CWA by daybreak. This
could leave a few remnant boundaries across the area through the
day. The location of these will be key to potential for severe
storms Thursday afternoon as a series of mid-level shortwaves drift
east across the Missouri River Valley. A surface low over western
Kansas by afternoon is forecast to lift northeast into the
forecast area through the evening hours where storms should be
able to focus and quickly become severe. These would likely
continue into the evening hours as a veered 50+ kt low-level jet
kicks in.

Weekend into early next week...

A mid/upper-level trough axis is forecast over the region during
this time-period with amplified ridging over the northern Rockies.
This should favor a relatively cool/wet pattern.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 621 PM CDT Tue Jun 22 2021

Thunderstorms affecting the TAF sites through about 04z. And LLWS
04-13z with winds at 2000' from the southwest 40-45 knots.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Kern
AVIATION...DeWald
Hazardous weather outlook, Jun 22, 3:45 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
345 PM CDT Tue Jun 22 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-231045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
345 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

A few isolated strong thunderstorms, some of which may be severe,
are possible through 10 PM. This will be mainly north of a David
City to Bellevue to Red Oak line. The most intense storms will be
capable of hail up to golfball size and locally damaging wind
gusts across northeast Nebraska.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

On Wednesday night, a complex of thunderstorms may move into the
area from the west with a risk for strong wind gusts. Additional
strong to potentially severe thunderstorms may occur on Thursday
into Thursday night.

Other non-severe storms are possible from Friday into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any hail or wind damage are appreciated.

In the hours before

Local storm report, Jun 22, 7:28 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
728 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             2 WSW MONROE            41.46N 97.64W
06/22/2021  E1.75 INCH       PLATTE             NE   PUBLIC

            HAIL COULD BE EVEN BIGGER. ONGOING.

&&

DEWALD
Local storm report, Jun 22, 7:48 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
748 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             3 SSE MONROE            41.43N 97.57W
06/22/2021  M1.00 INCH       PLATTE             NE   TRAINED SPOTTER

&&

DEWALD
Local storm report, Jun 22, 8:00 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
800 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             5 W MONROE              41.47N 97.70W
06/22/2021  E1.00 INCH       PLATTE             NE   TRAINED SPOTTER

&&

DEWALD
Local storm report, Jun 22, 8:04 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
804 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             3 W DUNCAN              41.40N 97.54W
06/22/2021  E1.50 INCH       PLATTE             NE   PUBLIC

            HAIL LASTED ABOUT 10 MINUTES.

&&

DEWALD
Special weather statement, Jun 22, 8:59 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
859 PM CDT Tue Jun 22 2021

NEZ065-078-230230-
Seward NE-Saline NE-
859 PM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND SALINE
COUNTIES UNTIL 930 PM CDT...

At 858 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaver Crossing, or 13 miles southeast of York, moving southeast at
20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Friend around 910 PM CDT.
  Western around 925 PM CDT.

Other locations impacted by this storm include Swan Creek Reservoir
Number 2, Swanton, Goehner, Tobias, Swan Creek Wildlife Management
Area, Blue River State Recreation Area, 11 Miles West Of Wilber,
Cordova and Willard Meyer Recreation Area.

This includes Interstate 80 in Nebraska between mile markers 366 and
377.

LAT...LON 4035 9736 4053 9737 4087 9736 4089 9716
      4035 9692
TIME...MOT...LOC 0158Z 335DEG 54KT 4077 9737

DEE
Local storm report, Jun 22, 9:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     2 WSW MONROE            41.46N 97.64W
06/22/2021                   PLATTE             NE   EMERGENCY MNGR

            WIDESPREAD TREE DAMAGE. POWER LINES BLOWN
            DOWN. SHED DESTROYED. SEMI BLOWN OVER.

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:17 PM CDTSevere Thunderstorm WarningOAXPlatte28 min
Jun 22, 7:28 PM CDTSevere Thunderstorm WarningOAXPlatte19 min
Jun 22, 7:41 PM CDTSevere Thunderstorm WarningOAXPlatte15 min
Jun 22, 8:59 PM CDTSpecial Weather StatementOAXSaline31 min
Jun 22, 10:01 PM CDTAreal Flood AdvisoryOAXBoone, Platte6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.